MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL CH MIS 5.5 TI CLSD POLY 7X65; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE

MEDOS INTERNATIONAL SàRL CH MIS 5.5 TI CLSD POLY 7X65; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE
Catalog Number 186719765
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 11/02/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).Visual examination of the returned device found the tulip head and the flex ball were crushed.The returned tulip head features minimal signs of use beyond some light surface markings.There is little damage to the remaining components beyond the minor signs of use to the tulip head.A review of the device history record was conducted.No issues were identified during the manufacturing and release of this product that could have contributed to the problem reported by the customer.All complaint trends will be evaluated as a part of the depuy spine monthly complaint review meeting.The root cause of the flex ball breaking and the tulip head, saddle, and screw head separating cannot be determined from the samples and the information provided.A potential root cause may be excessive force placed on the polyaxial screw¿s flex ball, especially at an extreme angle in relation to the adjacent components of the screw.As there has been no issue identified in the manufacturing or release of the device that could have contributed to the problem reported by the customer and no systemic trends were found, this complaint file will be closed with no further action required.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported following analysis performed after the initial implantation which was performed on (b)(6) 2018, it was discovered that the screws were broken.No date or contributing factor of the incident were provided.Surgical intervention was performed with the patient for revision of the assembly.

Brand Name
MIS 5.5 TI CLSD POLY 7X65
Common Device Name
ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL CH
chemin-blanc 38
le locle 02400
SZ  02400
MDR Report Key8316692
Report Number1526439-2019-51327
Device Sequence Number11167607
Product Code NKB
UDI-Device Identifier10705034280172
UDI-Public10705034280172
Combination Product (Y/N)N
PMA/510(K) Number
K160904
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/13/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number186719765
Device Lot NumberTBFEB
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/01/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/07/2019
Initial Report FDA Received Date02/07/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1